MAUDE Adverse Event Report: SYNTHES GMBH Y-PL-1.5 5HO T0.6 TI; PLATE, BONE

SYNTHES GMBH Y-PL-1.5 5HO T0.6 TI; PLATE, BONE
Catalog Number 446.611
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, the initial implants will put in in 2002.- 2008 surgeon went into remove the remainder of the tumor and found several plates and screws that weren't attached to bone so those were removed.- 2011 patient had a screw that was sticking out of head.Surgeon had to do surgery again but this time had to use a muscle flap to cover the other metal that was in head.- 2023 patient had a screw that fell out of the head.When surgeon went in to fix the hole they found eight fully shredded screws.- 2025 another screw fell out of patients head.When they did surgery there were several screws between 7 and 8 screws that were so loose surgeon could just jiggle them out.There were three other ones that had to be drilled out.There was another screw coming out in the same area but surgeon said it wasn't a screw it was the entire plate.Surgeon removed that plate and removed another one to the right of it.(b)(4) captures 2008 surgery.(b)(4) captures 2011 surgery.(b)(4) captures 2023 surgery.(b)(4) captures 2025 surgery.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation record ad (b)(6) 2026 updated event description: it was reported that on or about (b)(6) 2002, patient underwent cranial surgery for the treatment of meningioma.On (b)(6) 2002, patient underwent a subsequent bone flap replacement.During the procedure, synthes 1.5 mm titanium cranial plates and approximately forty five (45) titanium screws were permanently implanted in patient's skull.Following the initial implantation, patient experienced ongoing complications related to the cranial hardware, including hardware protrusion, wound breakdown, and infection.Patient further experienced repeated surgical interventions (2008, 2011, 2023, 2025) and documented "fully shredded screws" and failed plates.On (b)(6) 2008, patient underwent a right occipital/temporal/suboccipital craniotomy and posterior mastoidectomy with mesh cranioplasty.Patient underwent a subsequent bone flap replacement procedure on (b)(6)2011, patient required surgical intervention for removal of protruding titanium mesh from the right parietal area.On (b)(6) 2011, patient underwent radical excision of infected skin and underlying titanium mesh with tower island trapezius flap reconstruction.On (b)(6) 2023, patient underwent removal of exposed cranial hardware and reconstruction of right posterior scalp wounds with scalp flap.Pathological examination of the removed hardware documented eight (8) metallic fully shredded screws and two (2) metallic plates measuring 3.0 cm and 5.7 cm.The condition described as "fully shredded screws" is consistent with loss of fixation at the bone-screw interface, including stripping, thread failure, and mechanical degradation of small-diameter screws under chronic stress conditions.This procedure was the first time a cranial screw had fallen out or otherwise was removed.On (b)(6) 2025, plaintiff required additional surgical intervention for removal of remaining exposed and loosened cranial hardware with scalp reconstruction.Operative findings documented that several screws could not be removed by standard means and required destructive removal with drilling.As a direct and proximate result of the defective cranial hardware, patient has suffered and continues to suffer severe and permanent injuries, including but not limited to: extensive encephalomalacia involving the right cerebellar hemisphere, right middle cerebellar peduncle, right occipital and posterior right temporal lobes, and right lateral pons; chronic wound complications; hardware-related infections; scalp disfigurement; and permanent neurological deficits including left-sided weakness and left facial numbness.Patient has suffered significant pain, suffering, mental anguish, disfigurement, and diminished quality of life, and has incurred substantial medical expenses for treatment, surgery, and related care.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: a1, b5, d10 concomitant corrected: h6 health effect - clinical code.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
Y-PL-1.5 5HO T0.6 TI
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24136009
Report Number8030965-2026-00710
Device Sequence Number5455580
Product Code JEY
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number446.611
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/16/2026
05/22/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/17/2026
05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5 TI BOX PL 14X14/4 HOLES-LOW PROFILE; 1.5MM TI BURR HOLE COVER 24MM DIA/6 HOLES; BURR HOLE COVER 1.5 F/BURRHOLES-Ø17 TI; CRANIAL-SCR Ø1.5 SELF-DRILL L4 TAN; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown